MAUDE Adverse Event Report: BIOMÉRIEUX, SA API 20 NE 25STRIPS+25MEDIA - 20050

BIOMÉRIEUX, SA API 20 NE 25STRIPS+25MEDIA - 20050
Model Number 20050
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product intended use: api® 20 ne is a qualitative standardized system for the identification of non-fastidious, non-enteric gram-negative rods (for example, pseudomonas, acinetobacter, moraxella, vibrio, aeromonas).It uses miniaturized tests as well as a specially adapted database.Inoculation and reading of the strip are performed manually and the identification is obtained using an identification software.Description of the issue: a customer from (b)(6) reported that he obtained a misidentification of pseudomonas fragi as pseudomonas putida when using api 20 ne strip (ref.(b)(4)) ¿ lot 1008507190.The customer reported he identified a strain with api, maldi (bruker) and pcr and he obtained the following results: api 20 ne: pseudomonas putida (99.1%, after 24 and 48h), maldi and pcr: pseudomonas fragi.To be noted that pseudomonas fragi is not included in the api database.There is no indication from the customer that this issue led to a delay of result or impacted the patient state of health.
 
Additional Manufacturer Narrative
A customer from germany reported that he obtained a misidentification of pseudomonas fragi as pseudomonas putida when using api® 20 ne strip (ref.20050/ lot 1008507190).Investigation: review of the complaint database from january 2018 indicated there have been no other complaints reported against this lot for this kind of issue.Review of the batch history record for the customer¿s lot (1008507190) revealed there were no anomalies nor non-conformities noted during the manufacture, quality control, or packaging processes.(b)(4) kits of the batch number 1008507190 were released on 4th february 2021.Retained sample testing: the quality control procedure was performed on the batch 1008507190, by comparison to a reference lot (api 20 ne 25 strips+25 media).The following strains (documented in the instruction for use 07615 l) were tested : aeromonas hydrophila atcc® 35654¿; alcaligenes faecalis ssp faecalis atcc® 35655¿; sphingobacterium multivorum atcc® 35656¿; and pseudomonas aeruginosa atcc® 27853¿.The results obtained with these four strains are compliant to the specifications indicated in the package insert 07615 l.For each strain, there are no differences between the results obtained with the two (2) batches tested.The performance of the lot# 1008507190 is compliant with specifications and consistent with the other lots tested.Conclusion: the species pseudomonas fragi is currently not included in the database api 20 ne, thus it is not possible to identify this species with api 20 ne strips.A study was performed previously to evaluate the possibility to include the species pseudomonas fragi in the api 20 ne database.The outcome of the study indicated it is not possible to update the database with this species.

Brand Name
API 20 NE 25STRIPS+25MEDIA - 20050
Common Device Name
API 20 NE 25STRIPS+25MEDIA - 20050
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key12342699
Report Number9615754-2021-00227
Device Sequence Number3938731
Product Code JSS
UDI-Device Identifier03573026047702
UDI-Public03573026047702
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2021
Device Model Number20050
Device Catalogue Number20050
Device Lot Number1008507190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown